Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


weight loss pills
May 26, 2003

I am HIV+ on retrovir,videx and kaletra combo. Would any weight loss pills interact with the drugs I take ? I hate exercise, hardly exercise,do not smoke,do not drink but my rice intake is high and am putting on weight.I have no thyroid problem etc.. and feel hungry most of the time..I am 230 pounds and 40 years old and feel fine but need to reduce.I tried the treadmill and can only walk not do any aerobic running,I sweat too much.Please advice.

Response from Mr. Vergel

There are no studies looking at interactions between weight loss pills and HIV medications. Most of these products have stimulants like Ma huang/ephedra and guarana. There is a high rate of side effects when people start using these substances. Palpitations, trembling, sweating, nausea, hot flashes, chills, insomnia, anxiety and in some cases vomiting can occur. In most people these effects will subside after a few weeks of use. Last year ma huang and ephedrine made the news when teenagers began taking tremendous amounts and overdosed. When used as directed, ephedrine and ma huang are safe. Ephedrine and ma huang are not recommended for people with cardiovascular disease, hypertension, angina, prostate disorders, or thyroid problems. Ma huang/ephedra and guarana, or ephedrine and caffeine will definitely estimulate weight loss but may cause unpleasant side effects, so be careful.

Try to eat 4-6 small meals with protein, vegetables and fruit. Cut down on your sugars and starches. If you have access to a gym ,try the elliptical trainers. I listen to a good CD while working out to combat boredom.

Have your hormones checked by your doctor. Also, get a glucose tolerance test done if you can and talk to your doc about ways to improve it if it is abnormal. Some people are using insulin sensitizers like Glucophage with good results on weight loss.

nelson



Previous
Ordering anabolics online
Next
nausea with multi vitamins

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement